Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 29, 2008, 3:02 PM MDT for 7 counties in Wyoming. It took effect at Jul 30, 2008, 2:47 AM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2008, 3:02 PM MDT (21:02 UTC)
- In effect from
- Jul 30, 2008, 2:47 AM MDT
- Expired
- Jul 30, 2008, 8:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Park County, WY, Sublette County, WY, Teton County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 88 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3169 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 292102 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 302 PM MDT TUE JUL 29 2008 ...WINDY AND VERY DRY CONDITIONS EXPECTED OVER THE ABSAROKA MOUNTAINS THIS EVENING AND WEDNESDAY AFTERNOON AND EVENING ... .SOUTHWEST TO WEST FLOW WILL BRING BREEZY TO WINDY AND VERY DRY CONDITIONS TO THE ABSAROKA MOUNTAINS THIS AFTERNOON AND EVENING...AS WELL AS WEDNESDAY AFTERNOON AND EVENING. WYZ286-300215- /O.NEW.KRIW.FW.W.0001.080729T2102Z-080730T0200Z/ /O.NEW.KRIW.FW.W.0002.080730T1800Z-080731T0200Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 302 PM MDT TUE JUL 29 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR WEDNESDAY FROM 12 PM TO 8 PM MDT WEDNESDAY. WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH...AND RELATIVE HUMIDITIES IN THE UPPER SINGLE DIGITS TO LOWER TEENS WILL CONTINUE THROUGH 8 PM THIS EVENING. THIS WILL COMBINE WITH DRY...CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS. AFTER 8 PM...WINDS WILL BEGIN TO DECREASE AND RELATIVE HUMIDITIES WILL CLIMB ABOVE 15 PERCENT...RELIEVING THE FIRE DANGER. WINDS WILL INCREASE ON WEDNESDAY AFTERNOON WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 8 TO 14 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE ABSAROKA MOUNTAINS. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KRIW 300155 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 755 PM MDT TUE JUL 29 2008 ...WINDY AND VERY DRY CONDITIONS EXPECTED OVER THE ABSAROKA MOUNTAINS WEDNESDAY AFTERNOON AND EVENING... .SOUTHWEST TO WEST FLOW WILL BRING BREEZY TO WINDY AND VERY DRY CONDITIONS TO THE ABSAROKA MOUNTAINS WEDNESDAY AFTERNOON AND EVENING. WYZ286-301015- /O.EXP.KRIW.FW.W.0001.000000T0000Z-080730T0200Z/ /O.CON.KRIW.FW.W.0002.080730T1800Z-080731T0200Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 755 PM MDT TUE JUL 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. HOWEVER...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY. WINDS WILL INCREASE ON WEDNESDAY AFTERNOON WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 8 TO 14 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE ABSAROKA MOUNTAINS. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 300847 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MDT WED JUL 30 2008 ...WINDY AND VERY DRY CONDITIONS EXPECTED OVER THE ABSAROKA MOUNTAINS...NORTHERN BIG HORN BASIN...AND THE WIND RIVER BASIN THIS AFTERNOON AND EVENING... .WINDS WILL INCREASE THIS AFTERNOON ACROSS THE ABSAROKA MOUNTAINS...NORTHERN BIG HORN BASIN...AND WIND RIVER BASIN. THE BASIN LOCATIONS WILL SEE A DELAYED START TO THE STRONGER WINDS THIS AFTERNOON...WITH INCREASED WINDS EXPECTED BY 3 PM. THESE STRONG WINDS WILL COMBINE WITH VERY DRY CONDITIONS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WYZ275-301800- /O.EXB.KRIW.FW.W.0002.080730T2100Z-080731T0200Z/ NORTH BIG HORN BASIN / WORLAND BLM- 247 AM MDT WED JUL 30 2008 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. WINDS WILL INCREASE AFTER 3 PM THIS AFTERNOON...WITH NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 9 TO 14 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE NORTHERN BIG HORN BASIN. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ283-301800- /O.EXB.KRIW.FW.W.0002.080730T2100Z-080731T0600Z/ UPPER WIND RIVER BASIN / WIND RIVER BASIN- 247 AM MDT WED JUL 30 2008 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. WINDS WILL INCREASE AFTER 3 PM THIS AFTERNOON WITH NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 8 TO 14 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE WIND RIVER BASIN. WINDS WILL DECREASE IN THE LATE EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ286-301800- /O.CON.KRIW.FW.W.0002.080730T1800Z-080731T0200Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 247 AM MDT WED JUL 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. WINDS WILL INCREASE THIS AFTERNOON WITH SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 8 TO 14 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE ABSAROKA MOUNTAINS. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BRANHAM
000 WWUS85 KRIW 301629 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1029 AM MDT WED JUL 30 2008 ...WINDY AND VERY DRY CONDITIONS EXPECTED OVER THE ABSAROKA MOUNTAINS...THE OWL CREEK MOUNTAINS...THE EAST AND WEST WIND RIVER MOUNTAINS...THE CODY FOOTHILLS...THE BIG HORN BASIN...AND THE WIND RIVER BASIN THIS AFTERNOON AND EVENING... .WINDS WILL INCREASE THIS AFTERNOON ACROSS THE ABSAROKA MOUNTAINS...THE OWL CREEK MOUNTAINS...THE EAST AND WEST WIND RIVER MOUNTAINS...THE CODY FOOTHILLS...BIG HORN BASIN...AND WIND RIVER BASIN. THE BASIN LOCATIONS WILL SEE A DELAYED START TO THE STRONGER WINDS THIS AFTERNOON...WITH INCREASED WINDS EXPECTED BY 3 PM. THESE STRONG WINDS WILL COMBINE WITH VERY DRY CONDITIONS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WYZ287-288-416-310200- /O.EXA.KRIW.FW.W.0002.080730T1800Z-080731T0200Z/ OWL CREEK MOUNTAINS-EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF- 1029 AM MDT WED JUL 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WINDS WILL INCREASE EARLY THIS AFTERNOON WITH WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 13 TO 15 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL TO NEAR CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE OWL CREEK MOUNTAINS AND THE EAST AND WEST WIND RIVER MOUNTAINS. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ276-282-310200- /O.EXA.KRIW.FW.W.0002.080730T2100Z-080731T0200Z/ CODY FOOTHILLS-SOUTH BIG HORN BASIN / WORLAND BLM- 1029 AM MDT WED JUL 30 2008 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. WINDS WILL INCREASE AFTER 3 PM THIS AFTERNOON...WITH WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 7 TO 12 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE BIG HORN BASIN AND THE CODY FOOTHILLS. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ283-310200- /O.EXT.KRIW.FW.W.0002.080730T2100Z-080731T0200Z/ UPPER WIND RIVER BASIN / WIND RIVER BASIN- 1029 AM MDT WED JUL 30 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. WINDS WILL INCREASE AFTER 3 PM THIS AFTERNOON WITH WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 7 TO 12 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE WIND RIVER BASIN. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ286-310200- /O.CON.KRIW.FW.W.0002.080730T1800Z-080731T0200Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 1029 AM MDT WED JUL 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WINDS WILL INCREASE THIS AFTERNOON WITH WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 8 TO 14 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE ABSAROKA MOUNTAINS. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ275-310200- /O.CON.KRIW.FW.W.0002.080730T2100Z-080731T0200Z/ NORTH BIG HORN BASIN / WORLAND BLM- 1029 AM MDT WED JUL 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. WINDS WILL INCREASE AFTER 3 PM THIS AFTERNOON...WITH WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. RELATIVE HUMIDITIES WILL DROP TO THE 7 TO 12 PERCENT RANGE. THIS WILL COMBINE WITH THE CRITICAL FUELS TO PRODUCE RED FLAG CONDITIONS ACROSS THE NORTHERN BIG HORN BASIN. WINDS WILL DECREASE IN THE MID EVENING HOURS AND RELATIVE HUMIDITY VALUES WILL BEGIN TO RISE ABOVE RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. CRITICALLY DRY FUELS...COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SMITH
000 WWUS85 KRIW 310155 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 755 PM MDT WED JUL 30 2008 WYZ276-282-287-288-416-310300- /O.EXP.KRIW.FW.W.0002.000000T0000Z-080731T0200Z/ CODY FOOTHILLS-SOUTH BIG HORN BASIN / WORLAND BLM- OWL CREEK MOUNTAINS-EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF- 755 PM MDT WED JUL 30 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER OVER THE WARNED AREA... WITH WINDS ALSO BEGINNING TO WEAKEN TO BELOW CRITICAL LEVELS. BECAUSE OF THIS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ WYZ275-286-310300- /O.EXP.KRIW.FW.W.0002.000000T0000Z-080731T0200Z/ NORTH BIG HORN BASIN / WORLAND BLM- ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 755 PM MDT WED JUL 30 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER OVER THE WARNED AREA... WITH WINDS ALSO BEGINNING TO WEAKEN TO BELOW CRITICAL LEVELS. BECAUSE OF THIS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ WYZ283-310300- /O.EXP.KRIW.FW.W.0002.000000T0000Z-080731T0200Z/ UPPER WIND RIVER BASIN / WIND RIVER BASIN- 755 PM MDT WED JUL 30 2008 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER OVER THE WARNED AREA... WITH WINDS ALSO BEGINNING TO WEAKEN TO BELOW CRITICAL LEVELS. BECAUSE OF THIS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ BRANHAM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 29, 4:17 AM MDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jul 29, 4:17 AM MDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 417 AM MDT TUE JUL 29 2008 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT A VORT LOBE WILL TRACK EAST ACROSS WYOMING TODAY. THIS FEATURE WILL PROVIDE JUST ENOUGH LIFT AND COMBINE WITH MID AND UPPER LEVEL MONSOON MOISTURE AND MARGINAL INSTABILITY WITH FAVORABLE TOTAL TOTALS TO PRODUCE WIDELY SCATTERED THUNDERSTORMS ACROSS MUCH OF WESTERN AND CENTRAL WYOMING. MOST OF THESE CONVECTIVE CELLS WILL BE WEAK ONLY CAPABLE OF PRODUCING HIGH BASED VIRGA SHOWERS...STRONG SHIFTING WINDS...ISOLATED LIGHTNING STRIKES AND LIGHT RAIN SHOWERS. THE EXTREME NORTHERN BIG HORN BASIN...THE NORTHERN BIG HORN MTNS AND NORTHERN JOHNSON COUNTY WILL HAVE THE POTENTIAL TO SEE STRONGER THUNDERSTORMS CLOSER TO THE REGION OF HIGHER CAPE. TEMPERATURES WERE COOLER MONDAY WEST OF THE DIVIDE BECAUSE OF THE MORE WESTERLY TRAJECTORY OF THE WIND BUT THIS RESULTED IN A DOWNSLOPE FLOW EAST OF THE DIVIDE WHERE MANY HIGH TEMPS WERE IN THE LOW TO MID 90S. AN INCREASE IN CLOUD COVER WILL COOL TEMPS A FEW DEGREES TODAY. ON WEDNESDAY...NORTHWEST WY GETS UNDERNEATH THE RIGHT FRONT QUAD OF THE APPROACHING 100 KNOT JET MAX. THIS WILL RESULT IN A DRY WEST WIND ACROSS THIS REGION. AREAS THAT FAVOR A NW WIND SUCH AS THE CENTRAL BASINS WILL SEE AN INCREASE IN WIND SPEED CONSIDERING THE FACT THAT THERE WILL BE AT LEAST A 9MB SURFACE PRESSURE GRADIENT BETWEEN YNP AND CPR. ISOLATED STORMS ARE STILL EXPECTED LATE WED WITH THE BEST CHANCE IN SW WY. DRY WEATHER IS EXPECTED THURSDAY AS THE TREND WILL BE FOR MORE OF A WESTERLY FLOW WITH THE MONSOON MOISTURE STAYING WELL TO THE SOUTH OF US AS THE HIGH OVER THE DESERT SOUTHWEST SHRINKS IN SIZE. .LONG TERM...FRIDAY THROUGH TUESDAY... SOUTHWEST FLOW PREVAILS OVER THE AREA FRIDAY WHILE A TROUGH BEGINS TO PUSH EAST FROM THE PACNW TOWARDS MONTANA. MOISTURE APPEARS LIMITED BUT RIGHT ENTRANCE REGION OF MONTANA JET STREAK MAY BE JUST ENOUGH TO FIRE SOME STORMS ACROSS THE FAR NRN MTNS. ANOTHER TROUGH REPLACES THIS FIRST TROUGH OVER THE PACNW WITH A SIMILAR DAY SATURDAY. LIMITED MONSOONAL MOISTURE MAY BE ENOUGH FOR A FEW STORMS IN THE RED DESERT FRIDAY...POSSIBLY EXPANDING TO THE WESTERN MTNS SATURDAY. ON SUNDAY...A LITTLE MORE MONSOONAL MOISTURE IS EXPECTED TO BE DRAWN NWD AS UPPER HIGH MOVES INTO THE MIDWEST RESULTED IN ISOLATED COVERAGE ACROSS THE MTNS AND SERN ZONES. GFS AND ECMWF SOLUTIONS FOR EARLY NEXT WEEK HAVE MADE DRAMATIC CHANGES SINCE LAST NIGHT WHEN THEY BOTH INDICATED INCREASING MONSOONAL MOISTURE. NOW THEY ARE TRYING TO INDICATE THE NRN BRANCH TAKING OVER WITH COOLER TEMPS AND UPSLOPE EAST OF THE DIVIDE...ESPECIALLY THE ECMWF. ACTUALLY TEMPS ARE COOLER THROUGH MOST OF THE EXTENDED PERIOD WITH SERIES OF BOUNDARIES PUSHING SOUTH ACROSS AREAS EAST OF THE DIVIDE. HAVE LOWERED HIGHS SOME AND KEPT ISOLATED POPS IN WITH LITTLE DIURNAL TREND TOWARDS MONDAY AND TUESDAY. && .AVIATION... DISTURBANCE AND A JET STREAK WILL HELP FIRE OFF SOME CONVECTION THIS AFTERNOON AND EVENING...ESPECIALLY OVER NORTHWEST WYOMING. THIS ACTIVITY HAS THE BEST CHANCE TO AFFECT KJAC AND KCOD TERMINALS BETWEEN 21Z TUESDAY AND 02Z WEDNESDAY. SOME OF STORMS COULD BE STRONG WITH HAIL...STRONG WINDS AND BRIEF HEAVY RAIN. VFR ARE EXPECTED EXCEPT NEAR THUNDERSTORMS WHERE MVFR/IFR CONDITIONS ARE POSSIBLE. && .FIRE WEATHER... WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL OCCUR TODAY ACROSS WESTERN AND CENTRAL WYOMING. THE STRONGEST STORMS SHOULD OCCUR ACROSS THE EXTREME NORTHERN BIG HORN BASIN...THE NORTHERN BIG HORN MOUNTAINS AND ACROSS NORTHERN JOHNSON COUNTY. THERE IS A GOOD CHANCE THAT SOME OF THE THUNDERSTORMS THAT OCCUR ACROSS THE ABSAROKA MOUNTAINS INCLUDING THE VICINITY OF THE GUN BARREL FIRE THIS AFTERNOON AND EVENING WILL HAVE GUSTY SHIFTING WINDS. ON WEDNESDAY...STRONGER WEST WINDS ALOFT WILL SURFACE TO THE GROUND. IT APPEARS THAT A BORDERLINE RED FLAG EVENT IS SHAPING UP FOR MUCH OF WESTERN AND CENTRAL WYOMING FOR WEDNESDAY AFTERNOON WITH THE CENTRAL BASINS EXPECTED TO SEE RELATIVE HUMIDITY READINGS AROUND 10 PERCENT WITH WIND SPEEDS APPROACHING 10 TO 20 MPH. ON THE OTHER HAND...WIND SPEEDS OVER THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AS WELL AS THE ABSAROKA MOUNTAINS WILL BE 17 TO 27 MPH BUT THE RH WILL BE IN THE UPPER TEENS. THE HAINES WILL BE A 6. WAS CONTEMPLATING A FIRE WEATHER WATCH FOR THE ABSAROKA MOUNTAINS OR PERHAPS FOR JUST THE GUN BARREL FIRE FOR WEDNESDAY AFTERNOON. WILL LET LATER SHIFTS REVISIT THIS IDEA. THE OVERALL TREND FOR THE NEXT FEW DAYS IS FOR A MORE WESTERLY FLOW BRINGING IN DRIER AIR WITH MOST OF THE MONSOON MOISTURE REMAINING TO THE SOUTH RESULTING IN LESS OF A CHANCE OF ANY THUNDERSTORM ACTIVITY FOR THE REMAINDER OF THE WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...WM FIRE WEATHER...LIPSON
Hazardous weather outlook, Jul 29, 4:46 AM MDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 446 AM MDT TUE JUL 29 2008 WYZ001>020-022>030-301100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 446 AM MDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS WESTERN AND CENTRAL WYOMING WITH THE STRONGEST STORMS EXPECTED TO BE ACROSS THE EXTREME NORTHERN BIG HORN BASIN AND NORTHERN JOHNSON COUNTY. SMALL HAIL...BRIEF HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING AND STRONG GUSTY WINDS WILL BE THE PRIMARY THREATS IN THESE AREAS WITH GUSTY WINDS AND ISOLATED LIGHTNING STRIKES EXPECTED WITH THE STORMS ELSEWHERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING WITH THE SOUTHWEST SEEING A FEW MORE STORMS THAN ELSEWHERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE STRONG WINDS OF 40 TO 50 MPH AND ISOLATED CLOUD TO GROUND LIGHTNING STRIKES. SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT ANY HAIL SIZES...OR STRONG WIND GUSTS OVER 50 MPH. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:02 PM MDT | Red Flag Warning | RIW | Fremont, Hot Springs, Park | 5 hr |
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.